Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 12, 2005, 1:24 PM CDT for Hancock County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 1:24 PM CDT (18:24 UTC)
- Expired
- Apr 12, 2005, 2:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 167 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 121824 SVRDVN ILC067-121900- /O.NEW.KDVN.SV.W.0016.050412T1824Z-050412T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 124 PM CDT TUE APR 12 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 200 PM CDT * AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF WEST POINT...OR ABOUT 13 MILES NORTHEAST OF CANTON...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF HAMILTON BY 200 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4009 9131 4021 9114 4042 9135 4029 9149 $$ ERVIN
2 follow-up statements
000 WWUS53 KDVN 121838 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 138 PM CDT TUE APR 12 2005 ILC067-121900- /O.CON.KDVN.SV.W.0016.000000T0000Z-050412T1900Z/ HANCOCK IL- 138 PM CDT TUE APR 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR SOUTHWESTERN HANCOCK COUNTY... AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR TIOGA...OR ABOUT 13 MILES SOUTHEAST OF KEOKUK...MOVING NORTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SUTTER BY 150 PM CDT 6 MILES SOUTH OF HAMILTON BY 200 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4009 9131 4021 9114 4042 9135 4029 9149 $$ ERVIN
000 WWUS53 KDVN 121851 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 150 PM CDT TUE APR 12 2005 ILC067-121900- /O.CON.KDVN.SV.W.0016.000000T0000Z-050412T1900Z/ HANCOCK IL- 150 PM CDT TUE APR 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR SOUTHWESTERN HANCOCK COUNTY... AT 146 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SUTTER...OR ABOUT 10 MILES SOUTH OF KEOKUK...MOVING NORTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SUTTER NOW 6 MILES SOUTH OF HAMILTON BY 200 PM CDT THIS SLOW MOVING STORM IS ALSO PRODUCING HEAVY RAIN AND POSSIBLY SMALL STREAM FLOODING. NEVER CROSS A FLOODED ROADWAY LAT...LON 4009 9131 4021 9114 4042 9135 4029 9149 $$ ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:10 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Apr 12, 6:10 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 610 AM CDT TUE APR 12 2005 .DISCUSSION... AFTER SENDING 12Z TAFS WILL BE REVISITING TEMPS FOR TODAY.. LIKELY LOWERING. LATEST ROUND OF OBS SHOW POOL OF TEMPS IN THE L/M40S IN NORTHEAST IA AND NORTHWEST IL. WITH CLOUDS...STIFF E/NE WINDS AND RAIN...DON/T FIGURE TO SEE MUCH RISE. WILL FOLLOW RUC CLOSELY...AS IT IS CAPTURING CURRENT TEMPS TRENDS WELL. && .PREVIOUS DISCUSSION... .SYNOPSIS... WATER VAPOR IMAGERY SHOWS NEAR VERTICALLY STACKED UPPER LOW OVER EASTERN KS MOVING SLOWLY EASTWARD. BAND OF MODERATE TO HEAVY RAIN ROTATING E/NE ALONG WITH MOIST LOW/MID LEVEL MOISTURE INFLUX. RADARS SHOW INTERESTING LINEAR FEATURE (PERHAPS H85 BOUNDARY?) WHICH HAS BEEN MOVING NORTHEAST FROM SOUTHERN IA AND EXTENDS ALONG A LINE FROM CID TO MUT TO MQB AT 08Z ENHANCING RAINFALL RATES. && .SHORT TERM (TODAY AND TONIGHT)... UPPER LOW IS EXPECTED TO PASS JUST SOUTH OF IA THIS EVE. MOD/HVY RAIN BAND WILL CONTINUE TO ROTATE E/NE FOR A WHILE THIS MORNING...THEN STALL AND EVENTUALLY SAG BACK SOUTH AS WINDS TURN E/NE WITH SFC HIGH OVER GREAT LAKES AND DRIER AIR ADVECTING IN...AIDING IN SHOVING RAIN BACK SOUTH. THIS WILL LIKELY RESULT IN A BREAK IN THE RAIN FOR A WHILE TODAY IN THE SOUTH. CAN/T EVEN RULE OUT SOME BREAKS IN THE CLOUDS SOUTH. COULD SEE SOME STORMS IN THE FAR SOUTH THIS AFTN WITH ANY HEATING AS THIS AREA WILL BE ON EDGE OF COLD MID LEVEL TEMPS AND STEEPER MID LEVEL LAPSE RATES GIVEN PROXIMITY OF UPPER LOW. POTENTIAL FOR HAIL WITH WBZ/S AROUND 7000 FT. WITH CLOUDS/RAIN AND STIFF E WINDS BECOMING NE EXPECT LITTLE RISE IN TEMPS...IN FACT LIKELY TO SEE STEADY TO SLOWLY FALLING TEMPS. DRIER AIR ADVECTING IN ON NE WINDS WILL BRING RAPID END TO RAIN FROM NORTH TO SOUTH THIS EVE...WITH CLEARING NOT FAR BEHIND. CURRENT FCST MINS LOOK GOOD (NEAR LOW END OF GUIDANCE)...AND MADE JUST MINOR TWEAKS. ..MM.. && .LONG TERM...(WEDNESDAY THROUGH MONDAY)...MAIN CHALLENGE IS TEMPERATURES THROUGHOUT. UPPER LEVEL OMEGA BLOCK DEVELOPS THU AND FRI WITH FORECAST AREA UNDER RIDGING AT SURFACE AND ALOFT. OVER WEEKEND...UPPER RIDGE FLATTENS WITH SHORTWAVE PASSING TO NORTH PUSHING WEAK COLD FRONT THROUGH REGION FOR NEXT RAIN CHANCES. ON WEDNESDAY...SURFACE AND UPPER LOW DRIFT SOUTHEAST INTO KY AND TN. THIS RESULTS IN BUILDING LOW LEVEL NORTHEAST FLOW OF DRY AIR OVERTAKING FORECAST AREA AS H5 HIGH OVER ONTARIO STRENGTHENS AND SPREADS SOUTHWEST. MUCH COOLER AND DRIER AIRMASS CURRENTLY OVER MI WILL BE PULLED INTO FORECAST AREA AND MODIFY SOME AS IT MOVES OVER WET GROUND. H8 TEMPERATURES FORECAST TO RANGE FROM 2 TO 4 DEG C AND DEEP MIXING SUPPORT GUIDANCE HIGHS ONLY IN UPPER 50S TO LOWER 60S WITH CLEAR SKIES OVER ENTIRE AREA BY AFTERNOON. SURFACE RIDGE EXTENDING SW OUT OF CANADA TO DOMINATE WED NIGHT THROUGH FRIDAY WITH MOSTLY CLEAR SKIES. OVERNIGHT LOWS MAY TOUCH FREEZING IN NORTH AND NORTHEAST WHERE DEWPOINTS LOWEST THU MORNING...OTHERWISE STAYED WITH WIDESPREAD MID TO UPPER 30S. DAYTIME TEMPERATURES TO SLOWLY MODERATE THROUGH FRIDAY AND GUIDANCE VALUES IN 60S LOOKED GOOD. OVER WEEKEND...LATEST UKMET AND GFS TRENDED FASTER WITH THE SURFACE FROPA NOW LOOKING LIKE SATURDAY AFTERNOON OR EVENING AND FOCUSED LOW CHANCE POPS FOR TSRA THERE AND KEPT SLIGHT CHANCES FOR SUNDAY AS GFS HINTS AT A STALLED EAST TO WEST FRONT LIFTING BACK NORTH ACROSS AREA. NO SIGNIFICANT CHANGES TO TEMPERATURES...KEEPING HIGHS IN 60S AND LOWS IN 40S. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && MM/SHEETS
Hazardous weather outlook, Apr 12, 5:37 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 537 AM CDT TUE APR 12 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131038- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 537 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY OVER FAR SOUTHEAST IOWA... NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. AT THIS TIME...THE SEVERE WEATHER POTENTIAL IS LOW DUE TO CLOUD COVER LIMITING INSTABILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...BUT IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER. STAY TUNED TO LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:40 PM CDT | Flash Flood Warning | DVN | Hancock, McDonough | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.